Alert archive / Nevada / Red Flag Warnings in 2018
Red Flag Warning 6, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 6, 2018, 2:15 PM PDT. It took effect at Jul 7, 2018, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2018, 2:15 PM PDT (21:15 UTC)
- In effect from
- Jul 7, 2018, 11:00 AM PDT
- Expired
- Jul 7, 2018, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
The text
As transmitted.
986 WWUS85 KLKN 062115 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 215 PM PDT Fri Jul 6 2018 ...RED FLAG WARNING IN EFFECT 11AM THROUGH 11PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467 AND 468, AND FOR DRY THUNDERSTORM FOR FIRE WEATHER ZONE 455... CRITICAL CONDITIONS WILL PEAK DURING SATURDAY AFTERNOON AND EVENING FOR 467, 468, AND 455. NVZ455-467-468-071515- /O.NEW.KLKN.FW.W.0006.180707T1800Z-180708T0600Z/ White Pine County-Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 215 PM PDT Fri Jul 6 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, FOR FIRE WEATHER ZONES 467...468 AND FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds, low relative humidity, and dry thunderstorms, which is in effect from 11 AM to 11 PM PDT Saturday. * Affected Area...Fire Weather Zone 455 White Pine County...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph for Fire Weather Zone 467 and 468. Southwest 10 to 15 mph with gusts to 25 mph for Fire Weather Zone 455. * Relative Humidity...As low as 9 percent. * Thunderstorm Coverage...Isolated to Scattered thunderstorms for Fire Weather Zone 455 * Outflow Winds...Gusts of 30 to 40 mph possible with thunderstorms. * Impacts...The combination of gusty winds and low humidity, and dry lightning and strong outflow winds, will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SH
2 follow-up statements
397 WWUS85 KLKN 070911 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 211 AM PDT Sat Jul 7 2018 ...RED FLAG WARNING IN EFFECT 11AM THROUGH 11PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467 AND 468, AND FOR DRY THUNDERSTORM FOR FIRE WEATHER ZONE 455... CRITICAL CONDITIONS WILL PEAK DURING SATURDAY AFTERNOON AND EVENING FOR 467, 468, AND 455. NVZ455-467-468-080315- /O.CON.KLKN.FW.W.0006.180707T1800Z-180708T0600Z/ White Pine County-Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 211 AM PDT Sat Jul 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, FOR FIRE WEATHER ZONES 467...468 AND FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455... * Affected Area...Fire Weather Zone 455 White Pine County...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...Between 7 to 13 percent. * Thunderstorm Coverage...Isolated to Scattered thunderstorms for Fire Weather Zone 455. The best coverage will be along the Nevada and Utah borders. * Outflow Winds...Gusts of 30 to 40 mph possible with thunderstorms. * Impacts...The combination of gusty winds and low humidity in zones 467 and 468, and dry lightning and strong outflow winds in zone 455, will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 94
110 WWUS85 KLKN 072206 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 306 PM PDT Sat Jul 7 2018 ...RED FLAG WARNING IN EFFECT THROUGH 11PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467 AND 468, AND FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455... ...RED FLAG WARNINGS FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONE 467, AND FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455 AND 457 IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY... ...FIRE WEATHER WATCH FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 470 IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... NVZ467-081615- /O.NEW.KLKN.FW.W.0007.180708T1800Z-180709T0600Z/ /O.CON.KLKN.FW.W.0006.000000T0000Z-180708T0600Z/ Central and Western Humboldt County- 306 PM PDT Sat Jul 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... The National Weather Service in Elko has extended the Red Flag Warning for gusty winds and low relative humidity in zone 467 through Sunday evening. Winds will however diminish this evening before rising again late-Sunday morning. The Red Flag Warning is now in effect until 11 PM PDT Sunday. * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County. * Winds...Southwest 10 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ455-081615- /O.NEW.KLKN.FW.W.0007.180708T1800Z-180709T0600Z/ /O.CON.KLKN.FW.W.0006.000000T0000Z-180708T0600Z/ White Pine County- 306 PM PDT Sat Jul 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455... The National Weather Service in Elko has issued a Red Flag Warning for isolated dry thunderstorms, which is in effect now through 11 PM PDT Sunday. Any storms that may develop later this afternoon will end by late this evening. Dry thunderstorms are expected to redevelop late Sunday morning and afternoon. * Affected Area...Fire Weather Zone 455 White Pine County. * Thunderstorm Coverage...Isolated dry thunderstorms. The best chance for dry thunderstorm activity will be on Sunday, mainly over the southern half of the zone. Much less thunderstorm activity is expected the rest of this afternoon and evening. * Outflow Winds...Gusts of 30 to 45 mph will be possible with thunderstorms. * Impacts...The combination dry lightning and strong outflow winds will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong outflow winds along with dry thunderstorms and warm temperatures can contribute to extreme fire behavior. && $$ NVZ457-081615- /O.NEW.KLKN.FW.W.0007.180708T1800Z-180709T0600Z/ Northern Nye County/Lander and Eureka Counties South of Highway 50- 306 PM PDT Sat Jul 7 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 457... The National Weather Service in Elko has issued a Red Flag Warning for isolated dry thunderstorms, which is in effect from 11 AM to 11 PM PDT Sunday. * Affected Area...Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Thunderstorm Coverage...Isolated dry, with best chances over the eastern half of the zone Sunday afternoon and evening. * Outflow Winds...Gusts of 30 to 45 mph possible with thunderstorms. * Impacts...The combination of dry lightning and strong outflow winds will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong outflow winds, dry thunderstorms, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ468-080600- /O.CON.KLKN.FW.W.0006.000000T0000Z-180708T0600Z/ Eastern Humboldt County and Northwestern Elko County- 306 PM PDT Sat Jul 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 468... * Affected Area...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ470-081615- /O.NEW.KLKN.FW.A.0002.180709T1800Z-180710T0600Z/ Eastern Elko County- 306 PM PDT Sat Jul 7 2018 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 470... The National Weather Service in Elko has issued a Fire Weather Watch for isolated dry thunderstorms, which is in effect from Monday morning through Monday evening. * Affected Area...Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated dry. * Outflow Winds...Gusts of 30 to 45 mph possible with thunderstorms. * Impacts...The potential for dry lightning and strong outflow winds may create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ JR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 6, 4:02 AM PDT, 10 hours 13 minutes earlier.
Area forecast discussion, Jul 6, 4:02 AM PDT, 10 hours 13 minutes before
Area Forecast Discussion National Weather Service Elko NV 402 AM PDT Fri Jul 6 2018 .SYNOPSIS...High pressure brings hot summer temperatures to the region for the next several days. Monsoonal moisture slowly creeps into central Nevada this weekend for a threat of afternoon thunderstorms with little to no rainfall. By next week, some thunderstorms may generate some rainfall. && .SHORT TERM...Today through Sunday. Hot, dry, with breezy afternoons. Moisture begins to invade central and eastern NV on Saturday. By Sunday, isolated to scattered showers and storms will be possible. Gusty winds will be possible with any storm, as storms will initially be dry. .LONG TERM...Sunday night through Friday. Moisture continues to pool and creep into the Silver State. Storm coverage/intensity increases and expands west into Eureka/Elko Counties. Storms here will be dry at first, but should transition to at least a mix of wet/dry by Monday or Tuesday. Storms should be wet in Nye and White Pine by Monday. Isolated to scattered showers and storms continue through the extended. Storms should stay mostly confined to the 50 and 93 corridors, occasionally pushing west toward Elko, Austin, and Battle Mtn. && .AVIATION...VFR conditions prevail with afternoon breezes in the 15-25 knot range. Watch the density altitude given hot conditions each afternoon. && .FIRE WEATHER...Elevated to localized critical fire weather conditions will continue for FWZ 467/468 and portions of 455, 457, and southern 470. RHs will again be in the single digit to lower teens area wide after a morning of poor RH recovery. This elevated fire weather pattern will continue for FWZs 454, 468, 469, and 470 through weekend with hot, dry, and breezy afternoons. Moisture will slowly creep into the reigon Saturday for eastern White Pine and NE Nye Counties, then spreading west and north on Sunday. Storms will initially be dry, but will become at least a mix of wet/dry storms for FWZ 457/455 by Sunday/Monday. Moisture will slowly push into portions of 454, 469, and all of 470 by mid next week and will initially be dry. Storms may become wet by Monday/Tuesday for FWZs 455/457 and southern portion of 470. Gusty winds will be possible with any virga or showers/storm. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 94/94/94/94
Nearby
Red Flag Warnings in Nevada, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.